Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 91, NWS Detroit, MI

December 26, 2021

NWS Detroit, MI issued this small craft advisory at Dec 26, 2021, 9:59 AM EST. It took effect at Dec 27, 2021, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2021, 9:59 AM EST (14:59 UTC)
In effect from
Dec 27, 2021, 4:00 AM EST
Expired
Dec 28, 2021, 4:00 AM EST
In force
24 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

663 
WHUS73 KDTX 261459
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
959 AM EST Sun Dec 26 2021

LHZ421-441-270300-
/O.NEW.KDTX.SC.Y.0091.211227T0900Z-211228T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
959 AM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
TUESDAY...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 28 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 7 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 11 AM EST Monday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ443-270300-
/O.NEW.KDTX.SC.Y.0091.211227T0900Z-211227T2100Z/
Port Sanilac to Port Huron MI-
959 AM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southeast with gusts up to 25 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 8 AM EST Monday 
  with the largest waves expected around 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-270300-
/O.NEW.KDTX.SC.Y.0091.211227T0900Z-211228T0000Z/
Harbor Beach to Port Sanilac MI-
959 AM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST MONDAY...

* WHAT...Expect sustained winds up to 21 knots from the 
  southeast with gusts up to 28 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Harbor Beach to Port Sanilac MI.

* WHEN...The maximum winds are expected around 11 AM EST Monday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ361>363-270300-
/O.NEW.KDTX.GL.A.0021.211227T0900Z-211228T0900Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
959 AM EST Sun Dec 26 2021

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY
NIGHT...

* WHAT...Expect sustained winds up to 25 knots initially from the
  southeast Monday veering to the west Monday night with gusts up
  to 35 knots. The largest significant waves will be 8 feet with 
  a potential maximum wave height of 11 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron 
  from Sturgeon Point to Alabaster MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 10 AM EST Monday 
  with the largest waves expected around 1 PM EST Monday.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

IRL
4 follow-up statements
392 
WHUS73 KDTX 270253
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
953 PM EST Sun Dec 26 2021

LHZ421-441-271515-
/O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
953 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM EST TUESDAY...

* WHAT...Expect sustained winds up to 20 knots from the south 
  with gusts up to 28 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 AM EST Monday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ443-271515-
/O.CON.KDTX.SC.Y.0091.211227T0900Z-211227T2100Z/
Port Sanilac to Port Huron MI-
953 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
MONDAY...

* WHAT...Expect sustained winds up to 20 knots from the 
  southeast with gusts up to 25 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 8 AM EST Monday 
  with the largest waves expected around 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-271515-
/O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0000Z/
Harbor Beach to Port Sanilac MI-
953 PM EST Sun Dec 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
MONDAY...

* WHAT...Expect sustained winds up to 22 knots from the 
  southeast with gusts up to 29 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Harbor Beach to Port Sanilac MI.

* WHEN...The maximum winds are expected around 9 AM EST Monday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ361>363-271515-
/O.CON.KDTX.GL.A.0021.211227T0900Z-211228T0900Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
953 PM EST Sun Dec 26 2021

...GALE WATCH REMAINS IN EFFECT FROM 4 AM EST MONDAY THROUGH LATE
MONDAY NIGHT...

* WHAT...Expect sustained winds up to 25 knots from the south 
  with gusts up to 35 knots. The largest significant waves will 
  be 9 feet with a potential maximum wave height of 13 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point 
  to Alabaster MI beyond 5NM off shore and Lake Huron from 
  Presque Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 10 AM EST Monday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
236 
WHUS73 KDTX 270858
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
358 AM EST Mon Dec 27 2021

LHZ421-441-272130-
/O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
358 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Expect sustained winds up to 23 knots from the 
  southeast with gusts up to 29 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 2 AM EST Tuesday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ443-272100-
/O.CON.KDTX.SC.Y.0091.211227T0900Z-211227T2100Z/
Port Sanilac to Port Huron MI-
358 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 19 knots from the 
  southeast with gusts up to 24 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 7 AM EST Monday 
  with the largest waves expected around 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-272130-
/O.CON.KDTX.SC.Y.0091.211227T0900Z-211228T0000Z/
Harbor Beach to Port Sanilac MI-
358 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the 
  southeast with gusts up to 26 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Harbor Beach to Port Sanilac MI.

* WHEN...The maximum winds are expected around 11 AM EST Monday 
  with the largest waves expected around 12 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ361>363-272130-
/O.EXT.KDTX.GL.A.0021.211228T0400Z-211228T1200Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
358 AM EST Mon Dec 27 2021

...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

* WHAT...Expect sustained winds up to 27 knots from the west 
  with gusts up to 38 knots. The largest significant waves will 
  be 7 feet with a potential maximum wave height of 10 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point 
  to Alabaster MI beyond 5NM off shore and Lake Huron from 
  Presque Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 2 AM EST Tuesday 
  with the largest waves expected around 4 AM EST Tuesday.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
158 
WHUS73 KDTX 271459
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
959 AM EST Mon Dec 27 2021

LHZ361>363-280300-
/O.UPG.KDTX.GL.A.0021.211228T0400Z-211228T1200Z/
/O.NEW.KDTX.GL.W.0029.211228T0300Z-211228T1200Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
959 AM EST Mon Dec 27 2021

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
TUESDAY...

* WHAT...Expect sustained winds up to 27 knots from the west 
  with gusts up to 37 knots. The largest significant waves will 
  be 8 feet with a potential maximum wave height of 11 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore and Lake Huron 
  from Sturgeon Point to Alabaster MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 2 AM EST Tuesday 
  with the largest waves expected around 5 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-441-280300-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-211228T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
959 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Expect sustained winds up to 25 knots from the south 
  with gusts up to 32 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 1 AM EST Tuesday 
  with the largest waves expected around 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ443-272100-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-211227T2100Z/
Port Sanilac to Port Huron MI-
959 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 19 knots from the 
  southeast with gusts up to 24 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 10 AM EST Monday 
  with the largest waves expected around 11 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ442-280000-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-211228T0000Z/
Harbor Beach to Port Sanilac MI-
959 AM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the 
  southeast with gusts up to 26 knots. The largest significant 
  waves will be 6 feet with a potential maximum wave height of 8 
  feet.

* WHERE...Harbor Beach to Port Sanilac MI.

* WHEN...The maximum winds are expected around 11 AM EST Monday 
  with the largest waves expected around 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

IRL
897 
WHUS73 KDTX 280232
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
932 PM EST Mon Dec 27 2021

LHZ361>363-281200-
/O.CON.KDTX.GL.W.0029.211228T0300Z-211228T1200Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
932 PM EST Mon Dec 27 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* WHAT...Expect sustained winds up to 28 knots from the west 
  with gusts up to 37 knots. The largest significant waves will 
  be 8 feet with a potential maximum wave height of 11 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point 
  to Alabaster MI beyond 5NM off shore and Lake Huron from 
  Presque Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 2 AM EST Tuesday 
  with the largest waves expected around 5 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-441-280900-
/O.CON.KDTX.SC.Y.0091.000000T0000Z-211228T0900Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
932 PM EST Mon Dec 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Expect sustained winds up to 26 knots from the west 
  with gusts up to 32 knots. The largest significant waves will 
  be 5 feet with a potential maximum wave height of 7 feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 1 AM EST Tuesday 
  with the largest waves expected around 2 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 5:44 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 26, 5:44 AM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
544 AM EST Sun Dec 26 2021

.AVIATION...

Radiational fog that developed last night begins to dissipate after
sunrise this morning. Stability increases today as anticyclonic flow
draws drier air into the region. Drier airmass greatly limits
diurnal cu response this afternoon. High cloud increases second half
of the day ahead of the next approaching system. Leading arm of this
system reaches SE MI late tonight/early Monday likely lowering
ceilings into at least MVFR territory. Initial precip currently
expected to be light snow but warming in the mid and lower levels is
likely generates a light wintry mix by early Monday morning.

.DTW THRESHOLD PROBABILITIES...

*   Low for ceiling at or below 5000 feet through early Sunday night.

&&

.PREV DISCUSSION...
Issued at 351 AM EST Sun Dec 26 2021

DISCUSSION...

Energetic lower amplitude mid level west-southeast flow marked by an
oscillating 170 knot upper jet core will continue to govern
conditions locally through the early week period. This
intermittently active pattern briefly relents today, as lower level
anticyclonic flow tucked beneath a gradually rising upper height
field offers deeper column stability and limited moisture quality.
This affords a higher degree of insolation to the finish the
weekend, as lingering pockets of high cloud steadily vacate this
morning. Resident thermal profile still edged on the warmer side of
average within this pattern - supporting highs of mid to upper 30s.

Shortwave energy racing northeast from the central plains into the
northern great lakes tonight will elicit a standard downstream
within the immediate warm sector, affording an expanding corridor of
deeper mid level moisture transport tied to strengthening isentropic
ascent. Narrow arc of meaningful moist ascent on pace to overspread
southeast Michigan late tonight. Overall residence time of the
resulting precipitation swath contracted by the progressive
advancement of the trailing mid level dry slot, effectively capping
precipitation chances at roughly 3-4 hours at any location -
centered mainly between 08z and 14z. Still an inherently muddled
picture in terms of potential residence time of any one ptype, owing
to the typical uncertainties in potential magnitude and speed of the
mid and low level warming. Model guidance offers a myriad of ideas
on ptype progression within this window, displaying the delicate
result from projecting a degree or two difference within the
advancing mid level warm nose and that of a surface temperature
expected to reside invof of the freezing mark. Net conclusion still
for all ptypes to remain on the table, particularly from the I-69
corridor southward. A sub-freezing wet bulb temperature at precip
onset lends confidence for an initial period/burst of snow as
saturation commences, albeit perhaps very brief for areas toward the
south most susceptible to a warming profile. Diminishing column
stability suggests a convective element will exist to augment precip
rates, perhaps lending to quick accumulation and some
overachievement potential where snow holds longer as the predominate
phase. Leaning on the overall brevity of potential meaningful precip
rates and for that of any specific type, outgoing forecast will
continue to call for a general snow accumulation from one half to
one inch for mainly M-59 corridor northward and for the possibility
of a more localized corridor to witness very light icing potential.

Mild conditions within a moist low level environment for the
remainder of the Monday period. Trailing surface low/trough migrates
across the region during the daylight period, suggesting plenty of
low stratus and perhaps some pockets of drizzle. Temperatures
arriving solidly above average - most locations in the 40s. Surface
ridging anchored locally ensures benign conditions Monday night
through at least early Tuesday. Attention late Tuesday into Tuesday
night shifts to behavior of another mid level wave ejecting
northeast on a similar trajectory. Southeast Michigan again lands on
the downstream position, a configuration that lends to seeing
another northeastward surging plume of deeper moisture within the
burgeoning corridor of mid level warm air advection. Increasing
probability for a period of accumulating snow within this window
given the underlying setup. Forecast detail in terms of possible
amounts and potential for another messy precipitation type
transition remain sensitive yet to refinement in storm track and
strength. Greater mid level frontal dynamics could manifest within
this setup given positioning of the upper jet, but a greater
convective response over the Ohio valley could also alter the degree
of northward moisture transport.

MARINE...

High pressure continues to build across the northern Plains and
Midwest into the Great Lakes today. This will result in
northwesterly winds below 20 knots and subsiding waves. The next
storm system will enter the western Great Lakes Late tonight into
Monday morning with a warm front sliding north through the region
through Monday morning and afternoon. Winds flip around to the
southeast later tonight and will increase reaching 25 to 30 knots on
Monday which will likely lead to small craft advisories around the
Thumb for building wave heights. Winds will turn westerly Monday
night behind the passing cold front.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....KDK
DISCUSSION...MR
MARINE.......MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 26, 4:08 AM EST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
408 AM EST Sun Dec 26 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-271100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
408 AM EST Sun Dec 26 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A wintry mix of snow, sleet and freezing rain will overspread
southeast Michigan late tonight and continue through mid morning
Monday. This precipitation will fall mainly between the hours of 3
and 9 am. Snow accumulation upwards of an inch will be possible
mainly north of I-69, with lesser amounts toward the south. In
addition, the potential exists for some areas to witness a light
glaze of ice before temperatures lift above freezing.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The next winter system will lift into the region late Tuesday and
Tuesday night. This system will bring the potential for some
accumulation of snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
408 AM EST Sun Dec 26 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

In the hours before

Special weather statement, Dec 26, 4:16 AM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
416 AM EST Sun Dec 26 2021

MIZ082-083-261345-
Lenawee-Monroe-
Including the cities of Adrian and Monroe
416 AM EST Sun Dec 26 2021

...AREAS OF DENSE FOG THIS MORNING...

Areas of fog will persist across the region through the late
morning hours. Fog may become dense in some locations, leading to
visibility of one quarter mile or less. With temperatures below
freezing, fog may lead to some icy spots on area roadways.
Drivers should be prepared for rapidly fluctuating visibilities
and the possibility of variable roadway conditions. Slow down and
allow plenty of distance between you and the vehicle in front of
you.

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:59 AM ESTGale WatchDTX24 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.